Share Facebook
Crohn's Disease Forum » Diet, Fitness, and Supplements » B Vitamins causing heart palpitations?


06-25-2013, 05:41 PM   #1
SolisSpirit
 
SolisSpirit's Avatar
 
Join Date: Oct 2012
Location: Madison, Alabama

My Support Groups:
B Vitamins causing heart palpitations?

Okay, so I know this will sound dumb, but I took my super b complex vitamin last night before bed because I forgot to take it earlier and didn't think it was a big deal. But, I woke up after sleeping 6-8 hours with random heart palpitations. If I'm sitting still I seem to be fine, but when I'm moving around, bending down, etc. I'll have it. I never get these, so it bothered me. The only thing I did differently is take the super b vitamin complex (before bed), so I'm pretty sure its related to that, but I wanted to see what you guys thought. To note, I take a super b vitamin because sometimes I experience tiredness prematurely in the day, and by taking them I don't get that feeling. Thanks.
06-25-2013, 06:13 PM   #2
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Could it be that you are taking too high of a dose?I know you take them because you don't feel so good but maybe you should check to see if you need b vitamin supplementation.

"The primary physical side effects of taking too much B12 include mild diarrhea, skin rashes, hives, breathing problems and heart palpitations. Symptoms are typically mild and disappear within 24 hours after ingestion. The side effects are more common when the vitamin is administered through injection."

http://www.ehow.com/facts_5147896_mu...ts.html#page=2
06-26-2013, 01:17 AM   #3
SolisSpirit
 
SolisSpirit's Avatar
 
Join Date: Oct 2012
Location: Madison, Alabama

My Support Groups:
I will note I am much better now since I've waited for the b vitamins to wear off. So, I am now convinced it was the vitamin. Thanks.
06-26-2013, 01:29 AM   #4
Dunbar
Senior Member
 
Dunbar's Avatar
 
Join Date: Jul 2010
Location: Prince George, British Columbia

My Support Groups:
Do you get the palpitations when you take them during the day?
__________________
Forgive everyone, everything
06-26-2013, 03:17 PM   #5
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
I'd recommend blood tests to see what the cause of your fatigue may be. If you do have a vitamin deficiency you may find that IV is a better route of delivery for you.
06-26-2013, 03:56 PM   #6
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
B complexes can certainly do that. What level of each B vitamin does yours have?

Another less likely possibility is magnesium deficiency. Not only can it cause fatigue but can lead to heart palpitations as well. And it is extremely common in Crohnies.
__________________
It's good to be back
07-02-2013, 07:10 PM   #7
SolisSpirit
 
SolisSpirit's Avatar
 
Join Date: Oct 2012
Location: Madison, Alabama

My Support Groups:
Okay, so I haven't been taking the vitamins for over a week now, and all of the sudden yesterday after eating I started having palpitations again. Then this morning I woke up and started having them again. I took a shower,drank an Ensure, and left the house with no more problems for a good four hour period. Then I ate and thirty minutes later I began having palpitations again. I will probably go to the E.R. either tonight or tomorrow if they don't get better. I'm almost afraid to eat anything. Also, when I lay on my left side, I notice the palpitations ease up, right side too. Anyone have any idea?
07-02-2013, 10:08 PM   #8
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
I think you need to be seen ASAP by a cardiologist.
Reply

Crohn's Disease Forum » Diet, Fitness, and Supplements » B Vitamins causing heart palpitations?
Thread Tools


All times are GMT -5. The time now is 10:43 AM.
Copyright 2006-2017 Crohnsforum.com